MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; NRY

PENUMBRA, INC. PENUMBRA ENGINE; NRY
Model Number PMXENGN-A
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left anterior descending artery (lad) using a penumbra engine (engine) and indigo system catrx aspiration catheter (catrx).During the procedure, the engine vibrated off the table and fell.This occurred while the engine was connected to the catrx, which was outside the patient body.Subsequently, the top of the engine broke off.The physician was able to use the same engine and completed the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11671323
Report Number3005168196-2021-00758
Device Sequence Number19578793
Product Code NRY
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Device Lot NumberS10167-11
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005